Hail, Holt
- When
- July 26, 11:04 AM CST
- Where
- Holt County, 4.42 mi NNE of Page
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.460, -98.390
A cold front that dropped southeast on the 26th was the focus for a line of severe thunderstorms that clipped central Holt County. Hail up to a quarter inch fell, while heavy rainfall reduced visibility as the storm moved southeast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A cold front that dropped southeast on the 26th was the focus for a line of severe thunderstorms that clipped central Holt County. Hail up to a quarter inch fell, while heavy rainfall reduced visibility as the storm moved southeast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 26, 5:58 AM CST, 5 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 658 AM CDT SAT JUL 26 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 326 AM CDT SAT JUL 26 2014 EARLY THIS MORNING RADAR RETURNS DIMINISHING AS SEEN ON KLNX 88D. SATELLITE SHOWING CLOUDS BREAKING UP TO THE WEST...FROM THE EASTERN PLAINS OF WYOMING AND COLORADO. LOOKS LIKE A BRIEF REPRIEVE IN THE RING OF FIRE. NEAR TERM MODELS HRR AND WRF...LINGER RADAR RETURNS OVER NORTH CENTRAL NEBRASKA THROUGH THE MORNING. HAVE RETAINED SLIGHT CHANCE POPS VALENTINE TO BURWELL AND EAST BUT AM NOT REAL CONFIDENT IN THIS SCENARIO LOOKING AT EASTWARD TREND ON SATELLITE AND RADAR. AS UPPER LOW MOVES INTO NORTH DAKOTA THIS MORNING COOLER SURFACE HIGH PRESSURE WILL FILTER IN FROM THE NORTHWEST. WARMEST TEMPERATURES TO THE SOUTHWEST WITH LOW TO MID 90S WHILE NORTH OF INTERSTATE 80 WILL GENERALLY BE IN THE UPPER 80S. HAVE GONE SLIGHTLY WARMER THAN GUIDANCE THROUGH THE SANDHILLS WITH HIGH TEMPERATURES AS GUIDANCE WAS 3 TO 4 DEGREES TO COOL YESTERDAY. COOL FRONT TO REMAIN SOUTH AND EAST THROUGH TODAY AND TONIGHT WITH WAVES MOVING ALONG THE NORTHERN EDGE OF RING OF FIRE INTERACTING WITH THE FRONT THROUGH THE EVENING AND OVER NIGHT. HAVE LEFT FORECAST DRY FOR NOW. COOLER TONIGHT WITH LOWS SUNDAY MORNING IN THE MID 50S NORTHWEST TO THE LOW 60S SOUTHWEST. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 326 AM CDT SAT JUL 26 2014 THE UPPER LEVEL LOW CURRENTLY OVER SOUTHERN SASKATCHEWAN WILL CONTINUE TO MOVE OVER THE RIDGE THROUGH THE NEXT 24 HOURS...THEN WILL DROP SOUTHEAST AND BEGIN TO DIG INTO THE UPPER LEVEL TROUGH. AT 12Z SUNDAY THE MODELS ARE IN GOOD AGREEMENT PLACING THE LOW OVER NORTHERN MINNESOTA INTO NORTHWEST WISCONSIN. IT CONTINUES TO DIG INTO THE TROUGH THROUGH 12Z MONDAY WHICH FURTHER AMPLIFIES THE UPPER LEVEL PATTERN AS THE RIDGE OFF TO THE WEST BUILDS THROUGH MONTANA AND INTO WESTERN CANADA. THIS PARTICULAR UPPER LOW THEN GETS INGESTED INTO THE MAIN UPPER LOW OVER HUDSON BAY AND QUEBEC. MODELS STAY IN GOOD AGREEMENT WITH LITTLE CHANGE OCCURRING THROUGH THE COURSE OF THE NEXT WEEK IN TERMS OF THE UPPER LEVEL PATTERN. THIS PATTERN WILL KEEP THE NORTHERN AND CENTRAL PLAINS UNDER THE INFLUENCE OF NORTH- NORTHWEST FLOW ALOFT. WITH COOLER AIR TO THE EAST AND HOT AIR TO THE WEST THE PLAINS WILL AREA BISECTING THESE AIR-MASSES AND COULD SEE THE TEMPERATURES VARYING BY DAY AS MINOR SHIFTS IN THE PATTERN MAY ADJUST THE LOCATIONS OF THE WARMER VERSUS COOLER AIR. LOOKING AT TEMPERATURES AT 850MB RANGING FROM 15C TO 22C ACROSS THE FORECAST AREA THROUGH MUCH OF THE WEEK...WHICH LEADS TO HIGH TEMPERATURES FROM THE UPPER 70S TO THE MID 80S. THESE NUMBERS LOOK REASONABLE AS THE LOCAL AREA WILL BE SITUATED BETWEEN THE TWO AIR- MASSES...KEEPING THE MUCH BELOW NORMAL TEMPERATURES WELL TO THE EAST AND THE VERY WARM TEMPERATURES TO THE WEST OF THE FORECAST AREA. WILL LIKELY SEE THE WARMEST HIGHS ACROSS THE PANHANDLE AND WESTERN SANDHILLS WITH COOLER TEMPERATURES GOING INTO EASTERN NEBRASKA. THE AIR IN THE BOUNDARY LAYER WON/T BE INCREDIBLY DRY SO DEWPOINTS LOOK TO STAY IN THE MID 50S TO MID 60S THROUGH MUCH OF THE WEEK. THEREFORE LOWS WILL BE NEAR THE NORMAL VALUES OF UPPER 50S AND LOW 60S. THE BIGGER QUESTION OF THIS PERIOD WILL BE PRECIPITATION CHANCES. ALTHOUGH MODELS ARE AGREEING WITH THE LARGE-SCALE PATTERN...THERE ARE MANY DIFFERENCES IN TERMS OF SUBTLE SHORTWAVES PASSING OVER THE RIDGE AND INTO THE TROUGH THROUGH THE WEEK. WITH TIMING DIFFERENCES AS WELL AS DIFFERENCES IN THE WESTWARD EXTENT OF THESE SHORTWAVES MOVING THROUGH THE TROUGH...ALONG WITH WEAK SHORTWAVES MOVING OVER THE RIDGE TO THE WEST...IF USING A BLEND OF THE MODELS...WOULD GET A FORECAST LITTERED WITH PRECIPITATION CHANCES THROUGH EACH PERIOD. THERE IS CONCERN THAT ENERGY MOVING THROUGH THE TROUGH WILL NOT BE ABLE TO PRODUCE PRECIPITATION AS FAR WEST AS CENTRAL NEBRASKA...WHILE SHORTWAVES ADVANCING OVER THE RIDGE MAY TAKE A PATH WEST OF THE AREA...FROM SOUTHERN WYOMING INTO SOUTHWEST KANSAS. THIS COULD LEAD TO THE NEED FOR A DRY FORECAST THROUGHOUT. NOT OVERLY CONFIDENT ON THAT OCCURRING THOUGH SO EVEN WITH LOW CONFIDENCE ON TIMING OF BETTER CHANCES...FEEL THAT THERE WILL BE AT LEAST ONE OR TWO DAYS WITH A NEED FOR A MENTION FOR RAIN. AT THIS TIME...THE MODELS ARE MOST CONSISTENT WITH STRONGER SHORTWAVE ENERGY MOVING ACROSS NEBRASKA TUESDAY THROUGH THURSDAY SO HAVE LIMITED PRECIPITATION CHANCES TO THOSE THREE DAYS RATHER THAN ON EACH DAY OF THE PERIOD. SHEAR WILL BE FAIRLY STRONG THROUGHOUT THE PERIOD...WITH 0-6KM BULK SHEAR AT 35 TO 45KTS. INSTABILITY LOOKS WEAK FOR MUCH OF THE PERIOD WITH VALUES LESS THAN 1K J/KG. ALTHOUGH PRECIPITATION WILL BE CONVECTIVE WITH THUNDERSTORM CHANCES...DON/T ANTICIPATE SEVERE STORMS AT THIS TIME. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 656 AM CDT SAT JUL 26 2014 AREAS OF LOW STRATUS AND FOG WILL CONTINUE OVER NORTH CENTRAL NEBRASKA THIS MORNING EAST OF A LINE FROM KVTN TO KBUB. VLIFR CONDITIONS CEILINGS AND VISIBILITIES THROUGH THE MORNING. A COOL FRONT WILL MOVE SOUTH ACROSS WESTERN NEBRASKA TODAY AND AS WINDS SHIFT TO THE NORTHWEST THIS MORNING STRATUS WILL BEGIN TO DISSIPATE AND CEILINGS AND VISIBILITIES WILL IMPROVE. CLEARING SKIES THIS AFTERNOON WITH NORTHWEST WINDS AT 10 TO 20 MPH WITH SOME GUSTS AROUND 30 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...POWER LONG TERM...BROOKS AVIATION...POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1147 AM CDT SAT JUL 26 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-271700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1147 AM CDT SAT JUL 26 2014 /1047 AM MDT SAT JUL 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORM ACROSS FAR NORTH CENTRAL NEBRASKA...MAINLY EAST OF HIGHWAY 281..THROUGH MID AFTERNOON TODAY. GUSTY THUNDERSTORM WIND...FREQUENT LIGHTNING...HEAVY RAINFALL...AND HAIL WILL BE POSSIBLE WITHIN THIS AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN NEBRASKA MONDAY EVENING THROUGH THURSDAY OF NEXT WEEK...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTERS ALONG AND EAST OF HIGHWAY 281 ARE ASKED TO RELAY ANY REPORTS OF HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JACOBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1118 AM CDT SAT JUL 26 2014 NEZ007-010-261700- BOYD NE-HOLT NE- 1118 AM CDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOLT AND SOUTHEASTERN BOYD COUNTIES UNTIL NOON CDT... AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONOWI TO BRISTOW TO 10 MILES SOUTH OF BUTTE...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... REDBIRD STATE WILDLIFE MANAGEMENT AREA... MIDWAY... SCOTTVILLE... DORSEY... OPPORTUNITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1154 AM CDT SAT JUL 26 2014 NEZ010-261730- HOLT NE- 1154 AM CDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT COUNTY UNTIL 1230 PM CDT... AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF PAGE...OR 11 MILES NORTHEAST OF ONEILL...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PAGE... EWING... KNIEVELS CORNER... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 308 AND 328. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The Sioux Falls radar (KFSD), 184 km away, was scanning. The volume nearest the first event began at 17:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530523.